Alert archive / California / Snow Advisories in 2006

Snow Advisory 13, NWS Reno, NV

March 20, 20066 counties in Nevada; 7 counties in California

NWS Reno, NV issued this snow advisory at Mar 20, 2006, 3:30 AM PST for 6 counties in Nevada; 7 counties in California. It took effect at Mar 20, 2006, 12:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 3:30 AM PST (11:30 UTC)
In effect from
Mar 20, 2006, 12:00 PM PST
Expired
Mar 21, 2006, 4:00 AM PST
In force
16 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 43 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 201130
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
330 AM PST MON MAR 20 2006

...PACIFIC STORM WILL REACH THE SIERRA TODAY...

.A FAST MOVING STORM WILL REACH THE SIERRA THIS AFTERNOON AND
PASS INTO SOUTHERN NEVADA BY TUESDAY AFTERNOON. LIGHT SNOW WILL
BEGIN IN THE NORTHERN SIERRA BY NOON...AND IN THE CENTRAL SIERRA
BY THIS AFTERNOON. GUSTY WINDS WILL ACCOMPANY THIS STORM AND
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA THIS AFTERNOON AND
TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO
YOUR FAVORITE MEDIA OUTLET FOR ADDITIONAL STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

CAZ073-202000-
/O.UPG.KREV.WS.A.0013.060320T2000Z-060321T1800Z/
/O.NEW.KREV.WS.W.0011.060321T0000Z-060321T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
330 AM PST MON MAR 20 2006

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL MOVE INTO MONO COUNTY THIS AFTERNOON AND BECOME HEAVY AT
TIMES BY THIS EVENING. STORM TOTAL ACCUMULATIONS OF 12 TO 20
INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE
6000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ071-202000-
/O.UPG.KREV.WS.A.0013.060320T2000Z-060321T1200Z/
/O.NEW.KREV.SN.Y.0013.060320T2000Z-060321T0800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
330 AM PST MON MAR 20 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL MOVE INTO NORTHEAST CALIFORNIA BY NOON TODAY AND
CONTINUE THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3
TO 6 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS
COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER LASSEN
COUNTY...UP TO 4 INCHES OF SNOW IS EXPECTED.

WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ072-NVZ002-202000-
/O.UPG.KREV.WS.A.0013.060320T2000Z-060321T1200Z/
/O.NEW.KREV.SN.Y.0013.060320T2000Z-060321T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
330 AM PST MON MAR 20 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL MOVE INTO THE LAKE TAHOE BASIN BY MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS
OF 7 TO 14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES
BELOW 7000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

BRONG
6 follow-up statements
000 
WWUS45 KREV 201948
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1148 AM PST MON MAR 20 2006

...PACIFIC STORM MOVING THROUGH THE SIERRA TODAY...

.A FAST MOVING STORM WILL MOVE THROUGH THE SIERRA THIS AFTERNOON
AND PASS INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING
IN THE SIERRA AND WILL CONTINUE THROUGH THIS EVENING. GUSTY WINDS
WILL ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA THIS AFTERNOON AND TONIGHT...
PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL
STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

CAZ073-210400-
/O.EXT.KREV.WS.W.0011.060320T2000Z-060321T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1148 AM PST MON MAR 20 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY.

SNOW WILL MOVE THROUGH MONO COUNTY THIS AFTERNOON AND BECOME HEAVY
AT TIMES BY THIS EVENING. STORM TOTAL ACCUMULATIONS OF 12 TO 20
INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE
6000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ071-210400-
/O.CON.KREV.SN.Y.0013.060320T2000Z-060321T0800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
1148 AM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SNOW WILL MOVE THROUGH NORTHEAST CALIFORNIA THIS AFTERNOON AND
WILL CONTINUE THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS
OF 3 TO 6 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS
COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER LASSEN
COUNTY...UP TO 4 INCHES OF SNOW IS EXPECTED.

WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ072-NVZ002-210400-
/O.CON.KREV.SN.Y.0013.060320T2000Z-060321T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1148 AM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS AFTERNOON
THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO
14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW
7000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

OHARA
000 
WWUS45 KREV 210028
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
428 PM PST MON MAR 20 2006

...PACIFIC STORM MOVING THROUGH THE SIERRA TONIGHT...

.A FAST MOVING STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND
PASS INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN
THE SIERRA AND WILL CONTINUE OVERNIGHT. GUSTY WINDS WILL
ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA TONIGHT...PREPARE FOR
HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER
RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS
FROM THE NATIONAL WEATHER SERVICE.

CAZ073-210800-
/O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
428 PM PST MON MAR 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY OVERNIGHT.
STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE
8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

NVZ003-210300-
/O.EXB.KREV.SN.Y.0013.000000T0000Z-060321T0300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
428 PM PST MON MAR 20 2006

...SNOW ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SNOW WILL MOVE THROUGH WESTERN NEVADA THIS EVENING. TOTAL SNOW
ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE BY 7 PM...WITH UP TO
3 INCHES ABOVE 5000 FEET. ROADS WILL BECOME SLIPPERY SO MOTORISTS ARE
URGED TO USE CAUTION.

$$

CAZ071-210800-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
428 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SNOW WILL CONTINUE ACROSS NORTHEAST CALIFORNIA THROUGH MIDNIGHT
TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE
IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10
INCHES NEAR YUBA PASS. OVER LASSEN COUNTY...UP TO 4 INCHES OF SNOW
IS EXPECTED.

WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ072-NVZ002-210800-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
428 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS EVENING
THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO
14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW
7000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

OHARA
000 
WWUS45 KREV 210244
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
644 PM PST MON MAR 20 2006

...PACIFIC STORM MOVING THROUGH THE SIERRA TONIGHT...

.A FAST MOVING STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND
PASS INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN
THE SIERRA AND WILL CONTINUE OVERNIGHT. GUSTY WINDS WILL
ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA TONIGHT...PREPARE FOR
HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...
OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS FROM
THE NATIONAL WEATHER SERVICE.

CAZ073-210800-
/O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
644 PM PST MON MAR 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY
OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE
POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

NVZ003-210500-
/O.EXT.KREV.SN.Y.0013.000000T0000Z-060321T0500Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
644 PM PST MON MAR 20 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

SNOW WILL CONTINUE TO MOVE THROUGH WESTERN NEVADA THIS EVENING.
TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE BY 9
PM...WITH UP TO 3 INCHES ABOVE 5000 FEET. ROADS WILL BE SLIPPERY
SO MOTORISTS ARE URGED TO USE CAUTION.

$$

CAZ071-210800-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
644 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SNOW WILL CONTINUE ACROSS NORTHEAST CALIFORNIA THROUGH MIDNIGHT
TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE
IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO
10 INCHES NEAR YUBA PASS. OVER LASSEN COUNTY...UP TO 4 INCHES OF
SNOW IS EXPECTED.

WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ072-NVZ002-210800-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
644 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS EVENING
THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO
14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW
7000 FEET.

WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

OHARA
000 
WWUS45 KREV 210446
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
846 PM PST MON MAR 20 2006

...PACIFIC STORM MOVING THROUGH THE SIERRA AND WESTERN NEVADA TONIGHT...

.A STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND INTO SOUTHERN
NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND
WESTERN NEVADA AND WILL CONTINUE OVERNIGHT. GUSTY WINDS WILL
ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA OR IN WESTERN NEVADA
TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED
TO NOAA WEATHER RADIO... OR YOUR FAVORITE MEDIA OUTLET...FOR
ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

CAZ073-211200-
/O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
846 PM PST MON MAR 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY
OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE
POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET.

WIND GUSTS TO 60 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

NVZ004-211200-
/O.EXA.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
846 PM PST MON MAR 20 2006

...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL SPREAD NORTH ACROSS CHURCHILL AND NORTHERN LYON COUNTIES
THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
POSSIBLE...WITH 2 TO 4 INCHES ABOVE 5000 FEET. LIGHTER ACCUMULATIONS
ARE EXPECTED OVER PERSHING COUNTY. ROADS WILL BE SLIPPERY SO
MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY ALONG HIGHWAYS
95...ALTERNATE 95...AND HIGHWAY 50.

$$

NVZ003-210800-
/O.EXT.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
846 PM PST MON MAR 20 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SNOW WILL CONTINUE TO MOVE THROUGH WESTERN NEVADA THIS EVENING.
TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE WITH UP TO
4 INCHES ABOVE 5000 FEET. ROADS WILL BE SLIPPERY SO MOTORISTS ARE
URGED TO USE CAUTION.

$$

CAZ071-210800-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
846 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SNOW WILL CONTINUE ACROSS NORTHEAST CALIFORNIA THROUGH MIDNIGHT
TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE
IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10
INCHES NEAR YUBA PASS. OVER SOUTHERN LASSEN COUNTY...UP TO 3
INCHES OF SNOW IS EXPECTED.

WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

$$

CAZ072-NVZ002-211200-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
846 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS EVENING
THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO
12 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 3 TO 6 INCHES BELOW
7000 FEET.

WIND GUSTS TO 60 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$
000 
WWUS45 KREV 210745
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1145 PM PST MON MAR 20 2006

...PACIFIC STORM MOVING THROUGH THE SIERRA AND WESTERN NEVADA
TONIGHT...

.A STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND INTO SOUTHERN
NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND
WESTERN NEVADA AND WILL SLOWLY DIMINISH OVERNIGHT.

IF YOU PLAN TO TRAVEL IN THE SIERRA OR IN WESTERN NEVADA
TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO
NOAA WEATHER RADIO... OR YOUR FAVORITE MEDIA OUTLET...FOR
ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

CAZ072-NVZ002-210845-
/O.CAN.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1145 PM PST MON MAR 20 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH
LIGHT ACCUMULATIONS OF AN INCH OR LESS EXPECTED.

$$

NVZ003-210845-
/O.EXP.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1145 PM PST MON MAR 20 2006

...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. 
ISOLATED SNOW SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER
NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

$$

CAZ071-210845-
/O.EXP.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
1145 PM PST MON MAR 20 2006

...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. ISOLATED
SNOW SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED.

$$

CAZ073-211200-
/O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1145 PM PST MON MAR 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY
OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE
POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET.

WIND GUSTS TO 60 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED
LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

$$

NVZ004-211200-
/O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
1145 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL SPREAD NORTH ACROSS CHURCHILL AND NORTHERN LYON
COUNTIES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES
ARE POSSIBLE BY 4 AM. LIGHTER ACCUMULATIONS ARE EXPECTED OVER
PERSHING COUNTY. ROADS WILL BE SLIPPERY SO MOTORISTS ARE URGED TO
USE CAUTION...ESPECIALLY ALONG HIGHWAYS 95...ALTERNATE 95...AND
HIGHWAY 50.

$$
000 
WWUS45 KREV 211204
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
404 AM PST TUE MAR 21 2006

CAZ073-211315-
/O.EXP.KREV.WS.W.0011.000000T0000Z-060321T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
404 AM PST TUE MAR 21 2006

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING. 

SNOWFALL HAS DIMINISHED EARLY THIS MORNING ACROSS THE
AREA...HOWEVER SCATTERED SHOWERS WILL CONTINUE THROUGH THE MORNING
HOURS. AN ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE FROM THESE
SHOWERS...WITH UP TO 4 INCHES POSSIBLE ABOVE 9000 FEET.

$$

NVZ004-211315-
/O.EXP.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
404 AM PST TUE MAR 21 2006

...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

SNOWFALL HAS DIMINISHED EARLY THIS MORNING ACROSS THE
AREA...HOWEVER SCATTERED SHOWERS WILL CONTINUE THROUGH THE MORNING
HOURS. AN ADDITIONAL INCH OF SNOW IS POSSIBLE FROM THESE
SHOWERS...WITH UP TO 2 INCHES POSSIBLE IN LOCAL AREAS.

$$

JORDAN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Mar 19, 9:50 PM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 19, 9:50 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
950 PM PST SUN MAR 19 2006

.UPDATE...
INCOMING PACIFIC STORM IS SLIGHTLY FASTER THAN PREVIOUS MODEL RUNS
SO WATCHES HAVE BEEN UPDATED TO BEGIN AND END EARLIER. IT LOOKS AS
IF THE CENTRAL SIERRA WILL GET THE MOST SNOW FROM THIS SYSTEM AS THE
JET STREAM TRACKS ACROSS CENTRAL CA TOWARDS SOUTHERN NV MONDAY
AFTERNOON AND MONDAY NIGHT. WILL CONTINUE TO ASSESS THE SITUATION
AND WARNING/ADVISORY DECISIONS WILL BE MADE OVERNIGHT.

.PREVIOUS SHORT TERM...
SHALLOW INSTABILITY SHOWERS CONTINUE IN NORTHEAST FLOW. SHOWERS ARE
MODERATE IN NATURE...BUT EXPECT THESE TO RAPIDLY DIMINISH THIS
EVENING WITH LOSS OF HEATING AND WARMING TEMPS ALOFT. RIDGING WILL
BE VERY BRIEF WITH NEXT SYSTEM IN FOR MON AFTERNOON. MODELS IN
AGREEMENT IN SPEEDING UP TIMING...AND WILL GO ALONG WITH THIS.
ADJUSTED TIMING UP A FEW HOURS FOR ONSET. SYSTEM ALREADY LOSING
MOISTURE TAP SO AMOUNTS DO NOT LOOK OVERLY IMPRESSIVE. IN
ADDITION...WITH NEG TILT AND SOUTHERLY FLOW AHEAD OF THE FRONT...
OROGRAPHICS WILL NOT BE TOO GREAT. BEST OROGRAPHICS WILL BE
POST-FRONTAL IN COLD AIR. WILL LEAVE AS A WATCH FOR THE SIERRA NOW
AS NOT SURE WE WILL HIT WARNING FOR THE 18-24 HR PERIOD. IT WILL BE
CLOSE...SO WILL LEAVE TO LATER SHIFTS TO SEE IF THEY HAVE ANY MORE
CONFIDENCE. ONE THING HIGHER ACCUMULATIONS HAVE GOING FOR IT IS THE
COLD AIR WITH 15-20 TO 1 SNOW RATIOS LIKELY.

FOR THE RENO AREA...DO NOT SEE MUCH TO SPILL OVER. SOUTHERLY FLOW IS
NOT FAVORABLE FOR SIGNIFICANT SPILLOVER WITH THE AREA EFFECTIVELY
BEING FARTHER DOWNSTREAM OF THE SIERRA CREST. WE WILL LIKELY SEE A
BRIEF BURST OF PRECIP FOR THE EVENING HOURS ALONG FRONT...BUT EARLY
EVENING TIMING WILL LIMIT ACCUMULATIONS DUE TO WARM GROUND. EXPECT
ACCUMULATIONS TO REMAIN BELOW ADVISORY CRITERIA AT THIS TIME WITH 2
INCHES OR SO IN THE NORTH VALLEYS OF STEAD AND COLD SPRINGS...
FAVORED BY SOUTHERLY FLOW.

EXPECT THINGS TO GRADUALLY WIND DOWN TUES...BUT INSTABILITY SHOWERS
WILL REMAIN. JUST TONED DOWN POPS FOR THE RENO AREA BUT LEFT OTHER
AREAS ALONE. NEXT SYSTEM WILL DIG IN THE GULF OF ALASKA BEGINNING
WED AND BUILD A RIDGE OVERHEAD. LOOKS TO BE DIRTY INITIALLY WITH
WARM AIR ADVECTION MOISTURE...MORE FOR CLOUDS THAN PRECIP. WILL HAVE
TEMPS INCH CLOSER TO NORMAL BUT STILL JUST BELOW BY WED. WALLMANN

.LONG TERM...THURSDAY THROUGH SUNDAY...
SOUTHWEST FLOW FOR THE CWA AS COLD FRONT REMAINS STATIONARY OFF OF
THE WA/OR/N.CA COAST. FRONT STARTS TO GET MOVING EASTWARD ON
FRIDAY...AND SHOWERS BEGIN IN LASSEN COUNTY. THIS FRONT MOVES
THROUGH THE REMAINDER OF THE CWA SATURDAY AND SATURDAY NIGHT BEFORE
STALLING OUT AGAIN IN NEVADA THROUGH SUNDAY. GFS BRINGS
PRECIPITATION TO ALL OF THE CWA OVER THE WEEKEND. I KEPT THE POP
CHANCES THROUGH THE EXTENDED...BUT DID NOT RAISE ANY. IM NOT YET
FULLY CONFIDENT ABOUT THE STRENGTH OF THE FRONT...THE TAP OF PACIFIC
MOISTURE...AND WHETHER OR NOT THE FRONT WILL BE ABLE TO MAINTAIN
ITSELF WHILE RUNNING INTO A FAIRLY AMPLIFIED RIDGE. THE SYSTEM WILL
HAVE HIGHER SNOW LEVELS THAN HAVE BEEN SEEN RECENTLY...WITH THE COLD
POOL SET TO STAY NORTH OF US. I RAISED THE SNOW LEVELS UP A BIT TO
BETTER MATCH UP WITH THE RISING TEMPERATURE PROFILES THAT WE ARE
TRENDING TOWARDS. SHULZ

&&

.AVIATION...
ISOLATED SNOW SHOWERS THROUGH 04Z MAY BRING A FEW SHORT PERIODS OF
MVFR CONDITIONS...OTHERWISE VFR THROUGH THE PERIOD. SHULZ

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
     NIGHT FOR NVZ002.

CA...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
     NIGHT FOR CAZ071 AND CAZ072.

     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR CAZ073.
&&
Hazardous weather outlook, Mar 19, 6:15 AM PST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
615 AM PST SUN MAR 19 2006

CAZ070>073-NVZ001>006-201500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
615 AM PST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT FOR NORTHEASTERN CALIFORNIA.

A WINTER STORM WATCH IS EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON FOR THE GREATER LAKE TAHOE AREA AND MONO
COUNTY.

SEE THE LATEST WINTER WEATHER STATEMENT FROM KREV/WWUS45 KRNOWSWREV/
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:30 AM PSTWinter Storm WarningREVMono25 hr

Nearby

Snow Advisories in California, 2006Snow Advisories in Nevada, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.